MAUDE Adverse Event Report: STRYKER SPINE-FRANCE OASYS POLYAXIAL SCREW NON BIASED DIA 4.5 X 24; SPINAL INTERLAMINAL FIXATION ORTHOSIS.

STRYKER SPINE-FRANCE OASYS POLYAXIAL SCREW NON BIASED DIA 4.5 X 24; SPINAL INTERLAMINAL FIXATION ORTHOSIS.
Catalog Number 48558524
Medical Device Problem Codes Mechanical Problem (1384); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/28/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon had placed the screw in bone and had difficult time disengaging a screwdriver from screw.Upon turning screwdriver handle to left to disengage, the tulip broke off the screw with tulip still attached to screwdriver but screw still remaining in bone.Surgeon had difficult time engaging poly driver with bone screw, so vice grip was utilized to grip screw head and manually back out of bone.The broken screw was replaced with the same size screw.Surgical delay was 5 mins.
 
Additional Manufacturer Narrative
Visual inspection; device history review; complaint history review; risk assessment.Manufacturing records for this product were reviewed and no anomalies were found.The tulip was confirmed separated based on visual examination.The root cause is multifactorial.
 
Event or Problem Description

Brand Name
OASYS POLYAXIAL SCREW NON BIASED DIA 4.5 X 24
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6269849
Report Number0009617544-2017-00020
Device Sequence Number11074632
Product Code KWP
UDI-Device Identifier04546540596437
UDI-Public(01)04546540596437
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K072568
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48558524
Device Lot Number164578
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/23/2017
Supplement Report FDA Received Date03/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1